Thunderstorm Wind, St. Mary
- When
- November 27, 6:30 AM CST
- Where
- St. Mary County, Franklin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.800, -91.500
A mobile home was flipped over.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A mobile home was flipped over.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 27, 3:44 AM CST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 344 AM CST SAT NOV 27 2004 .DISCUSSION... AREA RADARS THIS MORNING SHOWING TWO BANDS OF THUNDERSTORMS... ONE ACROSS SW LA AND ONE ACROSS SE TX. SOME OF THESE STORMS THIS MORNING HAVE PRODUCED STRONG WINDS AND HAIL TO ONE INCH. THIS ACTIVITY IS ASSOCIATED WITH A STRONG DISTURBANCE AND COLD FRONT. THE FRONT IS CURRENTLY LOCATED NEAR TYLER TO COLLEGE STATION. EXPECT THIS FRONT TO ENTER CWA AROUND 12Z...EXITING THE EASTERN ZONES BY 18Z. WILL MAINTAIN CHANCE POPS OVER THE EASTERN ZONES THIS MORNING. EXPECT SKIES WILL RAPIDLY CLEAR THIS AFTERNOON AS DRY HIGH PRESSURE QUICKLY BUILD OVER THE AREA. GUSTY NORTHWESTERLY WINDS WILL USHER IN COOL TEMPS FOR TONIGHT WITH LOWS IN THE LOWER 40S AGAIN. NEXT SYSTEM TO MAKE ITS WAY INTO THE AREA LATE SUNDAY INTO MONDAY... WITH SHOWERS AND THUNDERSTORMS INCREASING ACROSS THE AREA. THE WET PATTERN WILL CONTINUE THROUGH EARLY WEDNESDAY...WHEN THE UPPER LEVEL LOW FINALLY LIFTS NORTHEAST. && .AVIATION... THUNDERSTORMS WITH WIND GUSTS TO 30 TO 35 KT WILL BE POSSIBLE THIS MORNING. WINDS WILL SHIFT NORTHWEST DURING THE MORNING INCREASING TO 10 TO 15 KT AND GUSTY. SKIES WILL BEGIN CLEARING WEST TO EAST BETWEEN 12Z AND 18Z. && .MARINE... WILL MAINTAIN SCA AS SOUTHWEST WINDS AROUND 20 TO 25 KT WILL SHIFT NORTHWEST THIS AFTERNOON...WITH SEAS 6 TO 8 FEET. WINDS AND SEAS WILL SUBSIDE BY SUNDAY MORNING. && .PRELIMINARY POINT TEMPS/POPS... LCH 71 45 70 58 / 20 0 20 50 BPT 71 46 70 60 / 0 0 20 50 AEX 68 40 68 55 / 40 0 10 30 LFT 73 44 69 58 / 60 0 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SCA CMZ450-455-470-475. TX...SCA SMZ450-470. && PUBLIC/MARINE - ML AVIATION - LS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 528 AM CST SAT NOV 27 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 281200- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 528 AM CST SAT NOV 27 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE ENDING WEST TO EAST ACROSS SOUTHERN AND CENTRAL LOUISIANA DURING THE MORNING. SOME OF THESE THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL...BUT SEVERE THUNDERSTORMS WILL BE ISOLATED. HIGH PRESSURE WILL BUILD OVER THE AREA THIS AFTERNOON BRINGING GUSTY NORTHWESTERLY WINDS AND DRIER AIR. WINDS WILL BE STRONG THIS AFTERNOON...BUT ARE EXPECTED TO REMAIN BELOW LAKE WIND ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...DRY WEATHER IS EXPECTED ON SUNDAY. A STRONG UPPER LEVEL LOW WILL PROVIDE SOUTHWESTERLY FLOW ALOFT LATE SUNDAY...INCREASING MOISTURE OVER THE AREA. THE COMBINATION OF DEEP MOISTURE AND UPPER DISTURBANCES WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. SOME OF THESE THUNDERSTORMS MAY BE SEVERE. IN ADDITION...THERE IS A POTENTIAL FOR HEAVY RAINS AND FLOODING...ESPECIALLY WITH THE GROUND ALREADY SATURATED FROM RECENT RAINS. DRY WEATHER SHOULD RETURN LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED. 24
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
124 AM CST SAT NOV 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM TORNADO GROVES 29.95N 93.92W
11/27/2004 JEFFERSON TX LAW ENFORCEMENT
GROVES PD REPORTS POSSIBLE TORNADO. TREE DOWN NEAR 32ND
ST AND HIGHWAY 73.
0120 AM HAIL CARLYSS 30.18N 93.37W
11/27/2004 0.75 INCH CALCASIEU LA PUBLIC
&&
MLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
132 AM CST SAT NOV 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL SULPHUR 30.23N 93.36W
11/27/2004 1.00 INCH CALCASIEU LA PUBLIC
&&
MLThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425175.